Jump to content
jones123

jones123: Can anyone relate to my experience with SSRI?

Recommended Posts

jones123

Hi all,

 

I want to share my experience with SSRI's and hope that anyone can relate to my story and can give me some advice. Back in 2015 I started having panic attacks after a few stressfull months. As they did not stop naturally, the doctor perscribed Cipralexa (Escitalopram). However, a few days after taking 10 mg/day of them, my panic attacks got worse and ultimately lasted 24/7. I got depersonalisation, heat upwellings, red rashes and was hyperventilating chronically. Deep inside I knew this was not normal, but the doctor told me that the first weeks on a new SSRI can be tough, but that it all will settle down eventually. Only, it didn't.

 

After 2 weeks on the drug, it was so bad I had to be taken into a psychiatric department of the hospital. There they decided to stop Cipralexa and try Zoloft. However, my reactions to that were even worse, with insomnia, constant stressed feeling, diziness, brain zaps and some kind of uncontrollable muscle spasms. Sometimes it even felt like I was having some kind of seizure. When I showed the rash, which had shown up again with Zoloft, to the doctor and explained my symptoms, they took me off all SSRI's, and in a rage, I quit the hospital myself.

 

Ever since I feel like I'm recovering. There hasn't been a day since 2015 that I felt healthy. I have depression, anxiety, hyperventilation episodes, chronic headaches, ticks of the muscles of the neck/head, and rapid heart beat. Now, I'm on 100 mg/day Amitryptiline (Elavil) and 5mg/day Bisoprolol. Luckily, I do not have the adverse reaction to Elavil and it helps me somewhat to cope and get through the day.

 

Now I am wondering: what has happened? Did I have an allergic reaction? Is this even possible for SSRI's and what test can I order to proof this? Was the doctor wrong to not stop the medication immediately? Did anyone else have these kind of reactions and did they ever recover? What is different between modern SSRI and tricyclic ones for which I do not have these reactions?

 

I hope someone can clarify these issues.

 

Thanks in advance for answering!

Share this post


Link to post
ChessieCat

Hi jones 123

 

We have other members here who have experienced a bad reaction from taking a psychiatric drug.  There is one in particular who only took 1 tablet.

 

immediate-adverse-reactions-to-ssris-how-long-for-recovery

 

If you use google and type in survivingantidepressants.org reaction it will bring up some of the other members.

 

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • list is easier to understand than one or multiple paragraphs. 

 

Windows and Waves Pattern of Stabilization

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy